Alert archive / Missouri / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Mar 20, 2014, 3:24 AM CDT for 5 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 20, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2014, 3:24 AM CDT (08:24 UTC)
- In effect from
- Mar 20, 2014, 1:00 PM CDT
- Expired
- Mar 20, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Cedar County, MO, Jasper County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304 WWUS83 KSGF 200824 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 AM CDT THU MAR 20 2014 ...SIGNIFICANT FIRE DANGER EXPECTED THIS AFTERNOON... .A DRY AIR MASS IS ALREADY IN PLACE ACROSS THE AREA. AFTERNOON HUMIDITY LEVELS WILL DROP INTO THE 20 TO 25 PERCENT RANGE WITH WIND SPEEDS OF 15 TO 25 MPH AND GUSTY DURING THE AFTERNOON. THE COMBINED WIND AND DRY AIR WILL PRODUCE SIGNIFICANT FIRE WEATHER CONDITIONS OVER WEST CENTRAL MISSOURI INTO EXTREME SOUTHEAST KANSAS. KSZ073-097-101-MOZ066-067-077-078-088-202100- /O.NEW.KSGF.FW.W.0010.140320T1800Z-140321T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- 324 AM CDT THU MAR 20 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR SIGNIFICANT FIRE WEATHER CONDITIONS OVER WEST CENTRAL MISSOURI INTO EXTREME SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG WARNING FOR SIGNIFICANT FIRE WEATHER CONDITIONS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 066 VERNON...FIRE WEATHER ZONE 067 ST. CLAIR...FIRE WEATHER ZONE 077 BARTON... FIRE WEATHER ZONE 078 CEDAR AND FIRE WEATHER ZONE 088 JASPER. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...EARLY AFTERNOON TO EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT. * TEMPERATURES...IN THE UPPER 60S. * IMPACTS...ANY OUTDOOR BURNING WILL BE EXTREMELY DIFFICULT TO CONTAIN AND CONTROL. GRASS FIRES WILL SPREAD QUICKLY UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
950 WWUS83 KSGF 201455 RFWSGF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 955 AM CDT THU MAR 20 2014 ...SIGNIFICANT FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .A DRY AIRMASS IS ALREADY IN PLACE ACROSS THE AREA. AFTERNOON HUMIDITY LEVELS WILL DROP INTO THE 20 TO 25 PERCENT RANGE WITH WIND SPEEDS OF 15 TO 25 MPH...WITH HIGHER GUSTS...DURING THE AFTERNOON. THE COMBINED WIND AND DRY AIR WILL PRODUCE SIGNIFICANT FIRE WEATHER CONDITIONS OVER WEST CENTRAL MISSOURI INTO EXTREME SOUTHEAST KANSAS. KSZ073-097-101-MOZ066-067-077-078-088-210000- /O.CON.KSGF.FW.W.0010.140320T1800Z-140321T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-BARTON-CEDAR-JASPER- 955 AM CDT THU MAR 20 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR SIGNIFICANT FIRE WEATHER CONDITIONS OVER WEST CENTRAL MISSOURI INTO EXTREME SOUTHEAST KANSAS... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 066 VERNON...FIRE WEATHER ZONE 067 ST. CLAIR...FIRE WEATHER ZONE 077 BARTON... FIRE WEATHER ZONE 078 CEDAR AND FIRE WEATHER ZONE 088 JASPER. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...EARLY AFTERNOON TO EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 60S TO AROUND 70. * IMPACTS...ANY OUTDOOR BURNING WILL BE EXTREMELY DIFFICULT TO CONTAIN AND CONTROL. GRASS FIRES WILL SPREAD QUICKLY UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 20, 2:29 AM CDT, 55 minutes earlier.
Area forecast discussion, Mar 20, 2:29 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 AM CDT Thu Mar 20 2014 .SYNOPSIS... Issued at 230 AM CDT THU MAR 20 2014 High pressure overhead was beginning to slide to the east overnight and winds are beginning to veer around to the south- southwest. The main focus for today will be with fire weather conditions with increasing south to southwest winds and afternoon humidity levels dropping into the 20 to 25 percent range. && .SHORT TERM...(Today and Tonight) Issued at 230 AM CDT THU MAR 20 2014 An upper level wave will be pushing east across the northern Rockies and into the northern Plains today which will help to develop surface low pressure in the high Plains. With a departing surface high and developing low pressure to the west, surface winds will increase into the 15 to 25 mph range by late morning into the afternoon hours over west central Missouri into extreme southeast Kansas. A dry air mass is already in place over the area with RH values not recovering much so far tonight and will drop in the 20 to 25 percent range over a large portion of the CWA today. The combined low humidities with increased winds will put west central Missouri and extreme southeast Kansas into Red Flag warning criteria from 18z-00z and will be issuing a Red Flag warning for those areas this morning. With RH values expected to be low everywhere, elevated fire weather conditions are expected across the remainder of the CWA and will issue an Special Weather Statement for the rest of the CWA. Winds will diminish this evening and RH values will begin to rise so we will have the RFW end by 00z. The cold front will approach from the west tonight but should remain west of the area by 12z Friday. No precipitation is expected through tonight. .LONG TERM...(Friday through Wednesday) Issued at 230 AM CDT THU MAR 20 2014 Given the intial dry nature of the air mass ahead of the front, am not expecting much in the way of precipitation with the fropa, especially in the northwest 1/3 to 1/2 of the CWA. Do have low pops for late Friday into Friday night over the south as a little bit more moisture may by that time work northward into the area. The front should push through the area Friday night. Models are in some disagreement with precipitation chances on Saturday into Saturday night. The NAM is really bullish in developing a wave along the front and precipitation chances extending pretty far north with the ECMWF keeping just about all the QPF to the south and the GFS in the middle ground. Have bumped up pops slightly along with QPF amounts as the trend has been shifting this to the north slightly. A more amplified upper pattern will set up by the end of the weekend as an upper level ridge axis shift east into the west coast. This will allow an upper level wave to drop southeast into the area Monday into Tuesday along with another cold air mass. This looks to be short-lived however as a storm system entering the west coast will push the ridge east and break it down by middle to later part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1146 PM CDT WED MAR 19 2014 VFR conditions will continue with perhaps some increasing high clouds Thursday evening. Winds will become somewhat gusty out of the southwest Thursday afternoon. We will have to watch for low level wind shear late Thursday night...which is just beyond this forecast. && .FIRE WEATHER... Issued at 230 AM CDT THU MAR 20 2014 Will be issuing a red flag warning this morning for parts of west central Missouri into extreme southeast Kansas. A dry air mass is already in place and humidity levels are expected to drop into the 20 to 25 percent range this afternoon. Winds will start to become gusty over extreme southeast Kansas into west central Missouri this afternoon and will produce elevated to significant fire weather hazards this afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann FIRE WEATHER...Lindenberg
Hazardous weather outlook, Mar 19, 6:52 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 652 PM CDT WED MAR 19 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 652 PM CDT WED MAR 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED TO SIGNIFICANT FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AFTERNOON...AS A COMBINATION OF GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITY...AND VERY DRY FUELS WILL RESULT IN THE POTENTIAL FOR THE RAPID SPREAD AND GROWTH OF OUTDOOR FIRES. THE MOST SIGNIFICANT CONDITIONS ARE EXPECTED OVER THE OSAGE PLAINS OF WESTERN MISSOURI AND SOUTHEASTERN KANSAS... WHERE WIND GUSTS OF 30 MPH WILL BE POSSIBLE. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THURSDAY NIGHT AND FRIDAY...BEFORE A COLD FRONT MOVES THROUGH THE AREA FRIDAY AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY OCCUR FRIDAY AFTERNOON AND EVENING AHEAD OF THIS FRONT...WITH THE BEST CHANCES EAST OF HIGHWAY 65 AND SOUTH OF INTERSTATE 44. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Mar 20, 3:00 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT THU MAR 20 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201400- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON... PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA... BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 300 AM CDT THU MAR 20 2014 ...ELEVATED TO SIGNIFICANT FIRE WEATHER CONDITIONS THIS AFTERNOON... A DRY AIR MASS IS IN PLACE ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS EARLY THIS MORNING. VERY DRY CONDITIONS ARE EXPECTED THIS AFTERNOON OVER THE AREA WITH RELATIVE HUMIDITY LEVELS DROPPING INTO THE 20 TO 25 PERCENT RANGE. WIND SPEEDS OF 10 TO 20 MPH ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WHICH WILL CAUSE ELEVATED FIRE WEATHER CONDITIONS TO DEVELOP. OVER WEST CENTRAL MISSOURI INTO EXTREME SOUTHEAST KANSAS...WINDS WILL BE A BIT STRONGER WITH WINDS OF 15 TO 25 MPH DURING THE AFTERNOON. THIS WILL CAUSE MORE SIGNIFICANT FIRE WEATHER CONDITIONS TO DEVELOP DURING THE AFTERNOON WHICH COULD LEAD TO QUICK FIRE GROWTH ESPECIALLY IN THE GRASSLAND AREAS. A RED FLAG WARNING WILL BE ISSUED FOR PARTS OF WEST CENTRAL MISSOURI INTO EXTREME SOUTHEAST KANSAS FROM 1 PM THROUGH 7 PM. LINDENBERG
Nearby
Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.